Doctor insights on:
Montelukast And Desloratadine
Allergy/Asthma: First off, follow the doctor recs. If you are worried, you should ask the allergist.. But, yes, that is a safe regimen. It is actually a good therapy since the two nose sprays work very well together, the zyrtec is a good adjunct and Dulera (formoterol and mometasone) is one of the best asthma medications. ...Read more
Check & see: You can use a drug interaction checker whenever you have questions about drug-drug interactions or drug - food interactions. Here is one option (Drugs.Com): https://www.drugs.com/drug_interactions.php Your pharmacist is also an excellent source of information. ...Read moreSee 1 more doctor answer
Can i take symbicort, (budesonide and formoterol) ventolin, zyrtec, nasacort and aldactone all in the same day?
YES: If it was prescribed that way and it is needed. Some of the meds you mentioned are to be taken daily , some are as needed. ...Read more
Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more
Ok to combine: Each of the medications listed work by a different mechanism. Montelukast blocks the effects of leukotrienes; allergra is a new generation antihistamine; and fluticasone is a corticosteroid nasal spray. At the usual doses, there should be no problem with interaction. However, if a person is needing this much medication therapy, it may be prudent to consult an allergist. ...Read moreSee 1 more doctor answer
Zyrtec (cetirizine): Which drug is better fora specific patient cannot be predicted. I generally try zyrtec first because it does cannot claim not sedating. A little sedation helps alleve itching. Allegra, (fexofenadine) claritn, and Clarinex are allowed to claim no sedation. ...Read moreSee 1 more doctor answer
Antihistamine: Benadryl, (diphenhydramine) polaramine, chlortrimeton etc., are old time antihistamines used for runny nose, sneezing, itching, and other allergies. They are very effective but can cause drowsiness and should be avoided in day time. Carefully read all the side effects. Zyrtec , Claritin & Allegra are newer antihistamines, with lot less drowsiness or other side effects. They work fairly well for most people. ...Read moreSee 1 more doctor answer
Generic: Both Claritin (loratadine) and Alavert contain the same active ingredient, Loratadine. Claritin (loratadine) is the original brand name for this drug, and Alavert is one of the less expensive generic forms. They should both work the same for most people. ...Read moreSee 1 more doctor answer
None of these: These medications are antihistamines which counter the affects of allergies. They are not antibiotics which are typically prescribed for sinus infections. Decongestants and sinus rinses may help with the symptoms associated with the sinus infection, but these antihistamine medications, in my experience, do little for this condition. ...Read more
Very different: Nasal steroids such as fluticasone work best for nasal congestion and sinus inflammation, while antihistamines such as fexofenadine work better for itching and sneezing. Typically, if you're going to use only one medication, you'll do better with fluticasone than fexofenadine. ...Read more
Allergic rhinitis and sinusitis. Went from loratadine claratin To Zyrtec To finally Xyzal (levocetirizine). The first 2 meds didn't help much. Is Xyzal (levocetirizine) more effective?
Allergy treatment: Basically, claritin, loratidine, zyrtec, allegra and xyzal (levocetirizine) are all 2nd generation antihistamines. If your symptoms are not controlled on these, you may need to be given intranasal steroids like flonase, nasonex or other treatments like singular, and also trying regular nasal saline. If still no improvement, time to see the allergist. ...Read more